Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 163, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 9, 2014, 8:01 AM CDT for Cooper County, Saline County, Missouri. It took effect at Oct 10, 2014, 4:36 AM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2014, 8:01 AM CDT (13:01 UTC)
- In effect from
- Oct 10, 2014, 4:36 AM CDT
- Expired
- Oct 14, 2014, 5:38 AM CDT
- In force
- 4 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cooper County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 25.49 ft at Oct 15, 2014, 5:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 29 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 9, 6:54 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Oct 9, 6:54 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 AM CDT Thu Oct 9 2014
.DISCUSSION...
Issued at 508 AM CDT THU OCT 9 2014
Heavy rain event is ongoing across the northern part of the forecast
area. These thunderstorms are being driven by a very moist air mass
moving northward out of the Southern Plains. Precipitable water
values with this system are approaching 1.5 to 1.75 inches in the
atmosphere. This will bring ample ingredients for a heavy rain event
to continue through the rest of Thursday, and into Friday. Ongoing
thunderstorms are moving across Northern Missouri, but with time this
corridor of rain will push south as a surface ridge moves across the
Northern Plains with drier air, eventually bringing less rain to far
Northern Missouri, and more toward southern Missouri. The low level
jet will eventually become more veered with time, causing the storm
activity to be more centered over the Interstate 70 corridor and
points south through the day on Thursday. But in the meantime expect
moderate to heavy rain to persist area-wide through at least the mid
day to early afternoon. The severe weather threat appears to be on
the wane as current values of MU CAPE appear to be around 1000 J/KG
with effective shear values of around 35 kts. Expect the moderate to
heavy rain to persist through the rest of today, and last into the
early morning hours on Friday, before the main axis of precip moves
south of the area.
By mid day on Saturday most of the forecast area will be dry, with
perhaps the exception of the far southern row of counties. The next
batch of rain could move into the area as early as Sunday evening as
another deep mid level trough pushes into the area. Prior to the
trough moving in the atmosphere will likely be primed with another
batch of warm/moist air, which will bring enough fuel for another
round of heavy rain. At this time it appears that the heaviest rain
could miss the area to the south, but changes in the track and timing
could occur. All in all, through the next several days (including the
ongoing heavy rain event) much of the area could see upward of 1-3
inches, with some locations receiving as much as 5+ inches of rain.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 654 AM CDT THU OCT 9 2014
Long duration aviation restrictions expected at area terminals today
with several rounds of shwrs and storms anticipated right through
tonight. Right now...main resections appear to reside in the MVFR
category...however heavy downpours will be capable of temporary IFR
restrictions through the period. Initial activity current seen on
radar should begin to head east this morning...with a temporary lull
expected from late morning through mid-afternoon. With a fair amount
of insatiability present...isolated storms will remain possible
through the day however...and thus have elected to maintain the VCTS
mention. By this evening...next round of shwrs/storms expected to
move in to the area as the remnant moisture associated with Tropical
Storm Simon approaches. This will lead to a gradual decrease in
already poor flight categories through the overnight hrs. Winds
through the period will remain from the east and northeast between
8-13 kts.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLOOD WATCH through Friday evening FOR KSZ025-057-060-102>105.
MO...FLOOD WATCH through Friday evening FOR MOZ012>014-020>023-
028>033-037>040-043>046-053-054.
&&
DISCUSSION...Leighton
AVIATION...32Hazardous weather outlook, Oct 9, 5:39 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 539 AM CDT THU OCT 9 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 539 AM CDT THU OCT 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION TODAY AND TONIGHT. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...STORMS WILL BE CAPABLE OF HEAVY RAINFALL AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND STORMS WILL CONTINUE ACROSS THE AREA ON FRIDAY. WITH HIGH LEVELS OF ATMOSPHERIC MOISTURE IN PLACE...STORMS WILL AGAIN BE CAPABLE OF HEAVY RAIN AND POSSIBLE FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 10:30 PM CDT | Special Weather Statement | EAX | Cooper, Pettis | 30 min |
| Oct 9, 12:19 AM CDT | Special Weather Statement | EAX | Harrison | 41 min |
| Oct 9, 1:55 AM CDT | Areal Flood Advisory | EAX | Platte | 4 hr |
| Oct 9, 5:57 AM CDT | Areal Flood Advisory | EAX | Buchanan, Clay, Clinton, Platte | 4 hr |
| Oct 9, 7:36 AM CDT | River Flood Warning | EAX | Clay, Ray | 30 hr |
| Oct 9, 8:01 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 71 hr |
| Oct 9, 8:01 AM CDT | River Flood Warning | EAX | Cooper | 56 hr |
| Oct 9, 8:01 AM CDT | River Flood Warning | EAX | Cooper | 69 hr |
| Oct 9, 9:49 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 70 hr |
| Oct 9, 9:52 AM CDT | Areal Flood Warning | EAX | Buchanan, Clay, Clinton, Platte | 9 hr |
| Oct 9, 2:01 PM CDT | River Flood Warning | EAX | Carroll | 62 hr |
| Oct 9, 12:37 AM CDT | Severe Thunderstorm Warning | EAX | Atchison | 38 min |
| Oct 9, 1:20 AM CDT | Special Weather Statement | EAX | Atchison | 25 min |
| Oct 9, 2:40 AM CDT | Flash Flood Warning | EAX | Atchison | 4 hr |
| Oct 9, 5:06 AM CDT | River Flood Warning | EAX | Atchison | 32 hr |
| Oct 9, 5:06 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 49 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.